Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 74, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 21, 2013, 5:02 AM CDT for Chippewa County, Eau Claire County, Rusk County, Wisconsin. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2013, 5:02 AM CDT (10:02 UTC)
- Expired
- Jun 21, 2013, 6:00 AM CDT
- In force
- 58 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chippewa County, WI, Eau Claire County, WI, Rusk County, WI
The radar
The La Crosse radar (KARX), 155 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 5:25 AM CDT | TSTM WND DMG | 8 Ene Mondovi, WI | TREE DOWN ACROSS COUNTY HIGHWAY W |
| Jun 21, 5:30 AM CDT | TSTM WND DMG | Jim Falls, WI | FEW TREES DOWN |
| Jun 21, 5:40 AM CDT | TSTM WND DMG | 5 Ssw Augusta, WI | TREE DOWN BLOCKING COUNTY HIGHWAY R. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 8:53 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 2297 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
802
WUUS53 KMPX 211002
SVRMPX
WIC017-035-107-211100-
/O.NEW.KMPX.SV.W.0074.130621T1002Z-130621T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
502 AM CDT FRI JUN 21 2013
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHIPPEWA COUNTY IN WEST CENTRAL WISCONSIN...
EAU CLAIRE COUNTY IN WEST CENTRAL WISCONSIN...
RUSK COUNTY IN NORTHWEST WISCONSIN...
* UNTIL 600 AM CDT
* AT 500 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES EAST OF BARRON TO 7 MILES WEST OF BLOOMER TO
11 MILES SOUTHEAST OF MENOMONIE...AND MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EAU CLAIRE...CHIPPEWA FALLS...LADYSMITH...BLOOMER...NEW AUBURN...
EAGLETON...WEYERHAEUSER...ISLAND LAKE...LAKE HALLIE...ALTOONA...JIM
FALLS...ALLEN...LAKE WISSOTA...BRUCE...BRACKETT...BATEMAN...
FOSTER...CORNELL...FALL CREEK AND HOLCOMBE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4538 9067 4537 9092 4460 9091 4459 9164
4521 9166 4521 9154 4552 9153 4565 9068
TIME...MOT...LOC 1003Z 266DEG 46KT 4537 9164 4509 9159
4475 9176
HAIL...0.75IN
WIND...60MPH
$$
BRB3 follow-up statements
372
WWUS53 KMPX 211028
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
528 AM CDT FRI JUN 21 2013
WIC017-035-107-211100-
/O.CON.KMPX.SV.W.0074.000000T0000Z-130621T1100Z/
CHIPPEWA WI-EAU CLAIRE WI-RUSK WI-
528 AM CDT FRI JUN 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RUSK COUNTY IN
NORTHWEST WISCONSIN...AND EAU CLAIRE AND CHIPPEWA COUNTIES IN WEST
CENTRAL WISCONSIN UNTIL 600 AM CDT...
AT 524 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES NORTHEAST OF BLOOMER TO 9 MILES NORTHEAST OF
CHIPPEWA FALLS TO 8 MILES SOUTH OF EAU CLAIRE...AND MOVING EAST AT 45
MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LADYSMITH...ALLEN...BRACKETT...CADOTT...CORNELL...FALL CREEK...
FOSTER...HOLCOMBE...CONRATH...BOYD...LUDINGTON...TONY...STANLEY...
SHELDON...GLEN FLORA...AUGUSTA...INGRAM...HAWKINS AND FAIRCHILD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4538 9067 4537 9092 4460 9091 4459 9164
4521 9166 4521 9154 4540 9153 4563 9068
TIME...MOT...LOC 1028Z 281DEG 39KT 4528 9127 4501 9120
4469 9144
HAIL...0.75IN
WIND...60MPH
$$
BORGHOFF101
WWUS53 KMPX 211048
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
548 AM CDT FRI JUN 21 2013
WIC017-035-107-211100-
/O.CON.KMPX.SV.W.0074.000000T0000Z-130621T1100Z/
CHIPPEWA WI-EAU CLAIRE WI-RUSK WI-
548 AM CDT FRI JUN 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN RUSK
COUNTY IN NORTHWEST WISCONSIN...AND EAU CLAIRE AND EASTERN CHIPPEWA
COUNTIES IN WEST CENTRAL WISCONSIN UNTIL 600 AM CDT...
AT 547 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES SOUTHWEST OF JUMP RIVER TO 6 MILES WEST OF
THORP TO 5 MILES NORTHEAST OF OSSEO...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
INGRAM...HAWKINS AND FAIRCHILD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4461 9148 4506 9129 4550 9115 4563 9068
4538 9067 4537 9092 4460 9091
TIME...MOT...LOC 1048Z 281DEG 39KT 4523 9097 4496 9090
4464 9115
HAIL...0.75IN
WIND...60MPH
$$
JRB320
WWUS53 KMPX 211104
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
604 AM CDT FRI JUN 21 2013
WIC017-035-107-211114-
/O.EXP.KMPX.SV.W.0074.000000T0000Z-130621T1100Z/
CHIPPEWA WI-EAU CLAIRE WI-RUSK WI-
604 AM CDT FRI JUN 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RUSK COUNTY IN
NORTHWEST WISCONSIN...AND EASTERN EAU CLAIRE AND EASTERN CHIPPEWA
COUNTIES IN WEST CENTRAL WISCONSIN HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE BEHIND THIS
LINE OF STORMS.
LAT...LON 4461 9148 4506 9129 4550 9115 4563 9068
4538 9067 4537 9092 4460 9091
TIME...MOT...LOC 1048Z 281DEG 39KT 4522 9097 4495 9090
4463 9116
$$
JRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 12:09 AM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, Jun 21, 12:09 AM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1209 AM CDT FRI JUN 21 2013
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 419 PM CDT THU JUN 20 2013
MAIN CONCERN FOR THE SHORT TERM IS WHAT IS LOOKING MORE AND MORE
LIKELY TO BE A STRONG TO SEVERE MCS THAT WILL BE MOVING ACROSS THE
MPX AREA TONIGHT.
BEHIND THE MORNING CONVECTION...A DECENT WARM FRONT HAS DEVELOPED
ACROSS CENTRAL MN...STRETCHING FROM FERGUS FALLS OVER TOWARD MILLE
LACS. ANOTHER MORE N/S ORIENTED WARM FRONT/OUTFLOW FEATURE IS ALSO
BEARING ITSELF OUT NICELY ON KMPX AND TMSP ACROSS THE TWIN CITIES
METRO AREA. HAVE SEEN SOME DECENT MIXING OUT OF DEWPS SOUTHWEST OF
THESE BOUNDARIES...WHICH HAS ALLOWED TEMPS ACROSS SRN/WRN MN TO WARM
INTO THE UPPER 80S...WITH EVEN A FEW 90S MAKING AN APPEARANCE.
THE MAIN THING WE HAVE BEEN WATCHING THIS AFTERNOON IS WHETHER OR
NOT CONVECTION WOULD FIRE ALONG THESE WARM FRONT/OUTFLOW BOUNDARIES.
SPECIAL 18Z KMPX SOUNDING SHOWED A FAIR AMOUNT OF DRY AIR IN PLACE
TODAY...AND IT APPEARS THAT ENTRAINMENT OF DRY AIR HAS HELPED KEEP
STORMS FROM DEVELOPING OVER HERE. INSTEAD...EXPECT MORE ROBUST
STORMS TO INITIATE AROUND ABR THIS EVENING /IN REGION OF SVR WATCH
331/. IT IS THE STORMS THAT INITIATE IN THIS REGION THAT LOOK TO
CONGEAL INTO A SYSTEM THAT THEN COMES ROLLING ACROSS THE MPX AREA
TONIGHT.
AS FOR TONIGHT...AGREEMENT IN REFLECTIVITY FORECASTS AMONGST MODELS
IS REALLY QUITE REMARKABLE...LEADING TO THE HIGH CONFIDENCE IN A
STRONG TO SEVERE QLCS WITH BOWING SEGMENTS WORKING ACROSS THE MPX
AREA TONIGHT. ABOUT THE ONLY DIFFERENCE BETWEEN THE MODELS IS ONE OF
TIMING...BUT EVEN THERE...THE DIFFERENCES ON THE ORDER OF A COUPLE
OF HOURS. USING THE 15Z SREF TO GET A SENSE OF THE BACKGROUND
ENVIRONMENT FOR THIS SYSTEM...IT IS SHOWING THE PROBABILITY OF
MUCAPE EXCEEDING 2000 J/KG BEING NEARLY 100%...WHILE THE
PROBABILITY OF THE 0-1KM HELICITY EXCEEDING 100 M**2/S**2 IS UP
AROUND 70 PERCENT. ADD INTO THAT...THERE WILL BE A SRLY LLJ
INCREASING TO AROUND 40 KTS. WILL HAVE PLENTY OF INSTABILITY THROUGH
THE NIGHT TO SUPPORT DEEP CONVECTION AND THE LOW LEVEL SHEAR
SHOULD BE SUFFICIENT TO KEEP THE COLD POOLS FROM OUTRUNNING THE
CONVECTION...SO A LONG-LIVED QLCS IS EXPECTED. BIGGEST CONCERN WILL
BE WINDS...WITH THE POTENTIAL FOR SOME GUSTS IN EXCESS OF 70
MPH...ESPECIALLY OUT IN WRN MN. IN ADDITION...GIVEN THE 0-1KM SHEAR
EXPECTED OUT AHEAD OF A SYSTEM WITH BOWING SEGMENTS...CAN NOT RULE
OUT THE QUICK SPIN UP ON THE LEADING EDGE OF THE LINE AS WELL. GIVEN
ALL OF THE ABOVE...DID ADD A MENTION OF SVR TO THE GRIDS WITH
DAMAGING WINDS.
BESIDE THE SEVERE THREAT...PWAT AHEAD OF THE SYSTEM WILL BE
INCREASING TO AROUND 1.5 INCHES...SO THIS SYSTEM SHOULD ALSO PRODUCE
SOME HEAVY RAINS. FOR NOW...THIS LOOKS TO BE A PROGRESSIVE
SYSTEM...SO DID NOT ISSUE A FLASH FLOOD WATCH. EVEN SO CURRENT QPF
GRIDS HAVE VALUES APPROACHING 2 INCHES IN THE WEST TONIGHT...SO THE
HYDRO ASPECT OF THINGS WILL NEED TO BE WATCHED AS WELL.
FOR FRIDAY...THE BIG QUESTION IS HOW DO OUTFLOWS MODULATE THE SFC
PATTERN AND WARM FRONT POSITION. TONIGHT/S MCS LOOKS TO CLEAR WRN WI
FRIDAY MORNING...AND AFTER THAT...MAY BE A PROLONGED BREAK IN
CONVECTION AS ATMOSPHERE RECHARGES DURING THE DAY. CURRENT THINKING
BASED ON THE GFS/ECMWF/GEM ALONG WITH THE NMM/ARW IS THAT STORMS
FRIDAY AFTERNOON...MUCH LIKE TODAY WILL INITIATE OVER THE
DAKOTAS...THEN TRACK EAST TOWARD MN FRIDAY NIGHT. WITH THAT
SAID...MOST MODELS SHOW A WARM FRONT SETTING UP ACROSS SRN MN INTO
WRN WI. BY 00Z SAT...THE LLJ WILL BEGIN TO REORGANIZE ITSELF TO THE
SOUTH...WITH THE NOSE IF IT MOVING UP INTO MN. SO ALTHOUGH MOST
GUIDANCE KEEP THE AREA DRY THROUGH FRIDAY AFTERNOON...THE PRESENCE
OF THE WARM FRONT ALONG WITH THE INCREASING LLJ RESULTED IN THE
CONTINUATION OF CHANCE POPS THROUGH THE AFTERNOON ON FRIDAY.
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 419 PM CDT THU JUN 20 2013
AT THE START OF THE PERIOD FRIDAY NIGHT THE BROAD UPPER LEVEL WAVE
WILL BE LOCATED OVER THE HIGH PLAINS OF IDAHO AND MONTANA...WITH
SOUTHWEST FLOW ACROSS THE UPPER MIDWEST. THE SURFACE TROUGH WILL BE
ORIENTED FROM EASTERN COLORADO THROUGH THE MN/DAKOTA BORDER...WITH
SOUTHERLY WINDS BRINGING UP MOISTURE FROM THE GULF OD MEXICO. THIS
STAGNANT WEATHER PATTERN WILL LEAD TO SIGNIFICANT RAINFALL TOTALS
COME EARLY NEXT WEEK...WITH ADDITIONAL DETAILS FOUND IN THE HYDRO
SECTION OF THE AFD. IN ADDITION TO FLOODING RAINS...SEVERE WEATHER
WILL ALSO BE A THREAT.
AS ALLUDED TO IN YESTERDAYS AFD...INSTABILITY WILL NOT BE A PROBLEM
IN THE WARM SECTOR OF THE SURFACE LOW. PLUMES FROM THE SREF 20.09
DEVELOP AFTERNOON MLCAPE VALUES OF 3000-4000J/KG...WITH EFFECTIVE
SHEAR IN THE 25-35KT RANGE. ALSO...FORECAST SOUNDINGS FROM THE GFS
SHOW CONSISTENTLY SHOW 3000-4000 J/KG OF SBCAPE SOUTH OF THE WARM
FRONT THAT IS EXPECTED TO BE LAID OUT EAST/WEST ACROSS CENTRAL
MINNESOTA AND NORTHERN WISCONSIN. CONVERGENCE ALONG THIS FRONT WILL
BE THE FOCUS FOR AFTERNOON THUNDERSTORM DEVELOPMENT...AND THE VEERED
LOW LEVEL WIND PROFILES DIRECTLY ALONG THE BOUNDARY COULD SUPPORT AN
ISOLATED TORNADO. HOWEVER...THE MAIN THREAT WILL BE LARGE HAIL
DURING THE AFTERNOON...AND STRONG WINDS DURING THE EVENING/OVERNIGHT
HOURS AS THE STORMS GROW UPSCALE INTO A MCS.
BY EARLY NEXT WEEK A LONGWAVE TROUGH CURRENTLY IN THE GULF OF ALASKA
WILL TAKE THE PLACE OF THE AFOREMENTIONED SYSTEM...WHICH MEANS
LITTLE CHANGE IN THE ATMOSPHERIC CONDITIONS ACROSS THE MIDWEST. THE
SUBTROPICAL AIRMASS WILL REMAIN ACROSS THE REGION...WITH HIGH PWAT
VALUES AND WEAK STORM LAYER FLOW. IN SUMMATION...THE ACTIVE WEATHER
WILL CONTINUE INTO EARLY NEXT WEEK WITH INCREASING HYDRO CONCERNS IF
THE EXPECTED QPF VERIFIES.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1208 AM CDT FRI JUN 21 2013
THUNDERSTORMS ARE BEGINNING TO CONGEAL INTO A LINE JUST NORTHWEST
OF KAXN...STRETCHING FROM NEAR PARK RAPIDS TO ABERDEEN. THIS LINE
SHOULD BEGIN TO BOW SOUTHEAST VERY SOON AND PASS ACROSS THE TAF
SITES BY 12Z. THERE ARE SOME INDICATIONS THAT OTHER STORMS WILL
DEVELOP AHEAD OF THE BOW ACROSS SOUTH CENTRAL AND SOUTHEAST MN AND
SPREAD QUICKLY INTO WEST CENTRAL WI. THE STORMS WILL CONTAIN VERY
HEAVY RAIN AND GUSTY WINDS. SEVERE WIND GUSTS OF 50 KNOTS OR MORE
ARE NOT OUT OF THE QUESTION. CEILINGS WILL LIKELY DROP TO MVFR IN
AND BEHIND THE STORMS FOR A TIME WITH IFR VSBYS IN THE STORMS. THE
MVFR CEILINGS SHOULD HAVE LIFTED TO VFR BY LATE FRIDAY MORNING.
CONFIDENCE IS NOT HIGH ON TIMING IN THE NEXT WAVE OF SHOWERS AND
THUNDERSTORMS FRIDAY AFTERNOON...BUT ANOTHER BOW IS CERTAINLY
POSSIBLE.
KMSP...STILL EXPECT A LINE OF STORMS TO MOVE ACROSS THE AIRFIELD
IN THE 08Z-10Z TIME FRAME. WIND GUSTS COULD REACH OR EXCEED 50
KNOTS ON THE LEADING EDGE OF THE STORMS. SHOWERS AND MVFR CEILINGS
WILL OCCUR IN THE WAKE OF THE STORMS WITH THE CEILINGS LIFTING TO
VFR BY LATE MORNING. MORE STORMS MAY DEVELOP OVER FAR SOUTHERN MN
FRIDAY AFTERNOON...BUT CONFIDENCE IS NOT HIGH ON TIMING OR LOCATION.
/OUTLOOK FOR KMSP/
SAT...TSRA LIKELY. VFR OUTSIDE OF TSRA. WINDS SE 10 KTS
SUN...TSRA LIKELY. VFR OUTSIDE OF TSRA. WINDS SSW 10-15 KTS.
MON...CHC TSRA. VFR OUTSIDE OF TSRA. WINDS S 5-10KTS.
&&
.HYDROLOGY...
ISSUED AT 419 PM CDT THU JUN 20 2013
HYDROLOGY...SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED
THIS WEEKEND ARE LIKELY TO PRODUCE HIGH RAINFALL TOTALS ACROSS THE
AREA...AND POTENTIALLY LEAD TO LOCALIZED FLOODING PROBLEMS. THE
PRIMARY TIME OF CONCERN WILL BE OVERNIGHT TONIGHT...AND AGAIN
OVERNIGHT FRIDAY NIGHT. THE OVERALL SYNOPTIC PATTERN IS SUCH THAT
A STRONG LOW PRESSURE AREA ACROSS THE WESTERN CONUS...AND A HIGH
PRESSURE AREA ACROSS THE EASTERN CONUS...ARE EXPECTED TO MOVE VERY
LITTLE OVER THE NEXT FEW DAYS...WHICH MEANS WE WILL REMAIN IN A
FAVORABLE ENVIRONMENT FOR THUNDERSTORMS DEVELOPMENT EACH
AFTERNOON/NIGHT. THIS SETUP HAS ALREADY BEGUN TO OPEN THE DOOR FOR
GULF MOISTURE TO BEGIN STREAMING INTO THE UPPER MIDWEST. SURFACE
DEW POINT TEMPERATURES WILL CONTINUE TO RISE TO AROUND 70...AND
PRECIPITABLE WATER VALUES RISE TO BETWEEN 1.5 AND 2 INCHES BY
TOMORROW MORNING. IN ADDITION...STRONG MOISTURE TRANSPORT FROM THE
GULF WILL PEAK DURING THE OVERNIGHT HOURS TONIGHT...AND AGAIN
TOMORROW NIGHT...WHICH WILL AID IN DEVELOPING HEAVY RAINFALL
RATES. THIS MOIST AIR MASS WILL REMAIN OVER THE AREA FOR THE NEXT
SEVERAL DAYS...AND GIVEN THE ABUNDANT MOISTURE
AVAILABLE...EXTREMELY HEAVY RAINFALL RATES OF UP TO 3 INCHES PER
HOUR WILL BE POSSIBLE IN STRONG THUNDERSTORMS THAT TRAVERSE THE
AREA THROUGH THE WEEKEND. ANTECEDENT SOIL CONDITIONS ARE GENERALLY
MOIST GIVEN THE WET SPRING...WHICH ENHANCES THE POTENTIAL FOR
FLASH FLOODING. THROUGH NEXT WEEK...RAINFALL TOTALS COULD RANGE
FROM 3 TO 5 INCHES...WHICH WILL ALSO LEAD TO RISES ON MAIN STEM
RIVERS NEXT WEEK.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH UNTIL 7 AM CDT FRIDAY FOR MNZ041>044-047>050-
054>058.
WI...NONE.
&&
SHORT TERM...MPG
LONG TERM...JRB
AVIATION...RAH
HYDROLOGY...SPDHazardous weather outlook, Jun 20, 8:08 PM CDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 808 PM CDT THU JUN 20 2013 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 211830- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 808 PM CDT THU JUN 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA TONIGHT. A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO TRACK SOUTHEAST ACROSS THE OUTLOOK AREA DURING THE LATE EVENING AND OVERNIGHT HOURS. THE MAIN SEVERE WEATHER THREAT IS FOR DAMAGING STRAIGHT LINE WINDS WITH THE SECONDARY THREAT BEING LARGE HAIL. HOWEVER...AN ISOLATED TORNADO CAN NOT BE RULED OUT...ESPECIALLY ACROSS CENTRAL MINNESOTA. THE STORMS TONIGHT WILL CONTAIN VERY HEAVY DOWNPOURS...WHICH COULD LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH WEDNESDAY...MAINLY DURING THE EVENING AND NIGHTTIME HOURS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS BOTH FRIDAY AND SATURDAY FOR MUCH OF THE COVERAGE AREA. THE GREATEST HAZARDS WILL BE HAIL IN EXCESS OF ONE INCH IN DIAMETER AND WINDS IN EXCESS OF 60 MPH. IN ADDITION...PERIODS OF HEAVY RAIN WILL BE POSSIBLE WHICH MAY LEAD TO FLASH FLOODING AND SIGNIFICANT RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT AND AT TIMES FRIDAY THROUGH SUNDAY. RAH
In the hours before
Special weather statement, Jun 21, 4:04 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
404 AM CDT FRI JUN 21 2013
WIZ025>028-210945-
CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-
404 AM CDT FRI JUN 21 2013
AT 400 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES EAST OF DURAND...OR 13 MILES NORTHWEST OF
MODENA. THIS STORM WAS MOVING NORTHEAST AT 60 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
DURAND.
ROCK FALLS.
CARYVILLE.
ELK MOUND.
COLFAX.
CHIPPEWA FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.
&&
LAT...LON 4458 9177 4459 9195 4463 9204 4519 9165
4500 9120
TIME...MOT...LOC 0904Z 213DEG 53KT 4467 9186Special weather statement, Jun 21, 4:07 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
407 AM CDT FRI JUN 21 2013
MNZ076-077-082>085-091-211000-
BLUE EARTH-LE SUEUR-MARTIN-RICE-STEELE-WASECA-WATONWAN-
407 AM CDT FRI JUN 21 2013
AT 405 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF NEW PRAGUE
TO LE CENTER TO 8 MILES SOUTHWEST OF MANKATO. THESE STORMS WERE
MOVING SOUTHEAST AT 40 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
MANKATO.
VERNON CENTER.
DUNDAS.
WATERVILLE.
WARSAW.
NERSTRAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.
&&
LAT...LON 4408 9487 4411 9479 4411 9437 4414 9424
4415 9404 4417 9400 4426 9402 4435 9393
4436 9396 4442 9394 4455 9355 4455 9329
4447 9328 4447 9304 4401 9303 4386 9353
4384 9486
TIME...MOT...LOC 0908Z 317DEG 34KT 4453 9333 4437 9375
4408 9409
BORGHOFFLocal storm report, Jun 21, 4:22 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
422 AM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 AM HAIL EAGAN 44.82N 93.16W
06/21/2013 M0.75 INCH DAKOTA MN TRAINED SPOTTER
&&
FRANKSLocal storm report, Jun 21, 4:29 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
429 AM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 AM TSTM WND GST 5 SSW STILLWATER 45.00N 92.87W
06/21/2013 M55 MPH WASHINGTON MN AWOS
MEASURED AT LAKE ELMO AIRPORT
&&
FRANKSLocal storm report, Jun 21, 4:33 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
433 AM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM TSTM WND GST NEW RICHMOND 45.12N 92.54W
06/21/2013 M51 MPH ST. CROIX WI ASOS
&&
FRANKSSpecial weather statement, Jun 21, 4:40 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 440 AM CDT FRI JUN 21 2013 MNZ041>045-047>051-054>059-064-065-073-211200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- WRIGHT-YELLOW MEDICINE-RENVILLE-REDWOOD- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...MADISON...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...MONTICELLO...GRANITE FALLS...OLIVIA...REDWOOD FALLS 440 AM CDT FRI JUN 21 2013 ...STRONG WINDS EXPECTED IN WAKE OF THUNDERSTORMS... ALTHOUGH THE STRONGEST THUNDERSTORMS HAVE PASSED INTO SOUTHERN MINNESOTA AND WESTERN WISCONSIN...STRONG WINDS HAVE DEVELOPED BEHIND THE STORMS IN WESTERN AND CENTRAL MINNESOTA. THESE WINDS WILL REACH SPEEDS OF 30 TO 50 MPH AT TIMES AND MAY LAST THROUGH 7 AM CDT. THESE WINDS ARE THE RESULT OF A WAKE LOW WHICH COMMONLY FORMS BEHIND STRONG LINES OF THUNDERSTORMS. THESE WINDS MAY STILL BE CAPABLE OF BLOWING AROUND LOOSE OBJECTS AND MAY PERSIST FOR AN HOUR OR TWO BEHIND THE THUNDERSTORMS. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. JPC
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:32 PM CDT | Severe Thunderstorm Warning | MPX | Rusk | 58 min |
| Jun 20, 8:46 PM CDT | Special Weather Statement | MPX | Barron, Rusk | 59 min |
| Jun 21, 4:04 AM CDT | Special Weather Statement | MPX | Pepin | 41 min |
| Jun 21, 4:22 AM CDT | Severe Thunderstorm Warning | MPX | Barron, Dunn, Pierce, Polk, Saint Croix | 53 min |
| Jun 21, 3:16 PM CDT | Flash Flood Watch | MPX | Barron, Chippewa, Dunn, Eau Claire, Pepin, Pierce and 3 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.